Florida, 2004Damaging Wind in Florida, June 29, 2004
June 29, 2004 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 29, 7:10 PM EST, 16 minutes earlier.
Area forecast discussion, Jun 29, 7:10 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT TUE JUN 29 2004
.CURRENTLY...MOSTLY CLOUDY ACROSS LOCAL AREA WITH SCATTERED SHOWERS
AND THUNDERSTORMS MOVING WEST 10 TO 15 MPH ACROSS I-75 INTO
SOUTHEAST BIG BEND. A FEW STORMS STRONG TO SEVERE AND SVRTLH ISSUED
FOR DIXIE COUNTY AROUND 8 PM EDT.
&&
.DISCUSSION...THIS AFTERNOON WAS ONE OF QUIETEST THIS MONTH OVER
LAND. HOWEVER LAST HOUR HAS SEEN AGGRESSIVE E COAST SEA BREEZE
INTERACTING WITH LINGERING WSW SEA BREEZE AND AIDED BY PROXIMITY OF
UPPER VORT. LINE OF CONVECTION FROM DIXIE N/NE THRU SUWANNEE...
COLUMBIA TO NASSAU COUNTIES DEFINE SEA BREEZE. VORT MOVED OVER
PANHANDLE WATERS DURING MID-LATE AFTERNOON GENERATING ACTIVE
CONVECTION THERE AND AS VORT MOVED EWD TO APALACHEE BAY/SE BIG BEND
THIS EVENING...CONVECTION SHUNTED E/NE. WITH VORT LINGERING IN
AREA...EXPECT SOME CONVECTION TO HOLD TOGETHER AND SPREAD WWD INTO
NORTHERN BIG BEND AND SCNTRL GA. NEED TO KEEP EYE ON ACTIVITY AS JAX
ISSUED SVR EARLIER. WILL KEEP SCT POPS ERN THIRD CWFA UNTIL
MIDNIGHT.
&&
.MARINE...LOCAL GRADS CONT WEAK AND INHERITED CWF LUKS GOOD. IF
STORMS HOLD TOGETHER INTO APALACH BAY..MAY NEED TO INSERT WINDS AND
SEAS STRONGER....
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
BLOCK
.PREV DISCUSSION...
200 PM EDT TUE JUN 29 2004
.SYNOPSIS...A QUASISTATIONARY FRONT LIES N OF THE FORECAST AREA OVER
NRN GA AND AL. A VORT MAX IS MOVING LITTLE OVER THE PANHANDLE
COASTAL WATERS AND WAS RESPONSIBLE FOR NUMEROUS SHOWERS AND STORMS
OUT OVER THE GULF. MORNING SOUNDING SHOWED SOME MOISTURE RECOVERY.
&&
.SHORT TERM...TONIGHT THROUGH THU NIGHT.
THE FRONT WILL REMAIN N OF THE FORECAST AREA OVER THE NEXT COUPLE OF
DAYS. THE VORT CENTER OVER THE PANHANDLE COASTAL WATERS WILL REMAIN
THERE THROUGH WED AND THEN DRIFT S AND DISSIPATE. THIS WILL KEEP
COVERAGE OF SHOWERS AND STORMS OVER THE WATERS ABOVE NORMAL. OVER
LAND, MAV POPS LOOK TOO HIGH AS THE GFS APPEARS TO HAVE INITIALIZED
TOO MOIST OVER THE FORECAST AREA. 1000-700MB MEAN FLOW WILL BE LIGHT
OVER THE NEXT COUPLE OF DAYS (REGIME 1). MODEL CONSENSUS DOES SHOW
MOISTURE INCREASING OVER TIME. FOR WED AFTERNOON, THE PW SHOULD
RECOVER TO BETWEEN 1.85 AND 2 INCHES. WILL BLEND THE FWC AND MET
POPS FOR WED AND THU, WITH SEA BREEZE CLIMATOLOGY FACTORED IN OVER
THE FL ZONES.
.LONG TERM...FRI THROUGH TUE.
MADE FEW SIGNIFICANT CHANGES TO THE FORECAST GRIDS, EXCEPT TO CLEAN
UP THE POP GRID FOR MON AFTERNOON. THE FRONTAL SYSTEM ASSOCIATED
WITH THE UPPER LOW THE GFS CUTS OFF OVER THE MS VALLEY SHOULD STALL
W OF HERE AND THEN DISSIPATE WITH MINIMAL LOCAL IMPACT. TEMPS AND
POPS ARE VERY CLOSE TO CLIMO THROUGH THE PERIOD.
&&
.MARINE...WILL MENTION WINDS AND SEAS HIGHER NEAR STORMS THROUGH
WED. AWAY FROM STORMS, WINDS AND SEAS WILL REMAIN LOW AS THE
PRESSURE GRADIENT REMAINS QUITE WEAK. GENERALLY FOLLOWED THE MESO
ETA FOR WIND DIRECTION.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 70 91 71 91 / 20 50 30 50
PFN 74 88 74 88 / 20 50 30 50
DHN 71 89 72 89 / 30 60 40 50
ABY 71 90 72 90 / 30 60 40 50
VLD 70 91 71 92 / 20 50 30 50
CTY 71 90 71 90 / 20 50 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
WOOL/18
Hazardous weather outlook, Jun 29, 5:00 AM EST, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT TUE JUN 29 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-301000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
600 AM EDT TUE JUN 29 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...
SCATTERED AFTERNOON AND EVENING SEA BREEZE INDUCED THUNDERSTORMS WILL
DEVELOP ACROSS THE REGION TODAY. SOME OF THESE STORMS MAY BE STRONG
WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL...BUT THE THREAT FOR
SEVERE STORMS IS LOWER TODAY THAN IT WAS FOR MONDAY...WHEN AN UPPER
LEVEL DISTURBANCE ENHANCED THE CONVECTION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
LITTLE CHANGE IS EXPECTED THROUGH THE PERIOD...WITH SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY.
.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION IS
NOT ANTICIPATED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
17-GOULD
In the hours before
Special weather statement, Jun 29, 6:52 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
752 PM EDT TUE JUN 29 2004
FLZ034-300036-
DIXIE FL-
752 PM EDT TUE JUN 29 2004
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL DIXIE COUNTY
FLORIDA AND MOVING WEST AT 15 MPH TOWARDS THE APALACHEE BAY.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.
24-BLOCK
Thunderstorm Wind, Dixie
- When
- June 29, 7:26 PM EST
- Where
- Dixie County, 5 mi S of Cross City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.567, -83.117
Some trees fell on power lines. Reported by the Dixie County Sheriff.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 29, 20045 deaths · 1 event
- Dense Fog in California, June 29, 200410 injured · $75,000 · 1 event
- Flash Flood in New Mexico, June 29, 2004$500,000 · 1 event
- Tornado in Texas, June 29, 2004$80,000 · F0 · 1 event
- Damaging Wind in Louisiana, June 29, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Texas, June 29 to 30, 2004$25,000 · 4 events
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Flash Flooding in Texas, June 29, 20049 events
- Flash Flooding in Texas, June 29, 20049 events
- Lightning Strike in Montana, June 29, 20041 injured · $10,000 · 1 event
- Flash Flood and Hail in South Carolina, June 29 to 30, 200460 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404480.